Indiana, 2007

Heavy Snow in Indiana, February 6, 2007

February 6, 2007 · NWS LMK · 1 event in 1 county or zone

A vigorous Alberta Clipper moved southeast across Indiana. Widespread 4 to 6 inch snows fell across southeastern Indiana.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A vigorous Alberta Clipper moved southeast across Indiana. Widespread 4 to 6 inch snows fell across southeastern Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 6, 1:15 PM EST, 45 minutes earlier.

Area forecast discussion, Feb 6, 1:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST TUE FEB 6 2007

.AVIATION DISCUSSION (18Z TAFS)...
MAIN CONCERN IS CIGS AND VSBYS ASSOCIATED WITH CLIPPER LIKE STORM
SYSTEM ROTATING SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND
TONIGHT. CIGS IN NON SNOW AREAS ARE VFR WHILE DROPPING AOB 1 THSD FT
WITH VSBYS AOB 1-3 MILES IN THE HEAVIER SNOW AREAS. THE BIG PROBLEM
IS THAT WE ARE VERY CLOSE TO THE DRY SOUTHWEST SIDE OF THE MAIN PCPN
BAND...ESPECIALLY FOR BWG AND TO A LESSER EXTENT IN SDF. WILL KEEP
VFR CONDS FOR BWG AND SOME MVFR FOR SDF AND TREND TO SOME IFR FOR
LEX.

--21

.MESOSCALE/MORNING UPDATE...

CURRENT FCST IS IN PRETTY GOOD SHAPE THIS MORNING.  HOWEVER AT THIS
JUNCTURE IN THE GAME...WILL BE FOCUSING MORE ON THE RADAR DATA THAN
MODEL DATA FOR FORECAST ADJUSTMENTS.  NEEDLESS TO SAY THE 06Z DATA
IS NOT IN GOOD AGREEMENT AS THE NAM-WRF HAS SHIFTED NE WITH HEAVY
SNOW BAND AND THE GFS HAS REMAINED FAIRLY CONSTANT.
HOWEVER...LATEST RADAR TRENDS/OBS ARE FURTHER SOUTH THAN BOTH OF THE
MODELS THIS MORNING.  RADAR MOSAIC SHOWING SNOW NOW APPROACHING THE
WABASH RIVER AND IS EXTENDING AS FAR SOUTH AS THE OHIO.  WITH THE
LOW LEVEL DRY AIR IN PLACE...WILL LOSE A LITTLE BIT OF QPF TO
SATURATION BUT NOT REALLY ENOUGH TO ALTER AMOUNTS THAT MUCH.  SINCE
GOING WITH RADAR TRENDS THIS MORNING...SOME ADDITIONS/ALTERATIONS TO
THE CURRENT WARNINGS/ADVISORIES ARE NEEDED.

FIRST WITH RESPECT TO THE HVY SNOW WARNING...WILL ADD SCOTT COUNTY
INDIANA AND JESSAMINE COUNTY KY INTO THE WARNING.  SNOW AMOUNTS IN
THE WARNING AREA WILL BE INCREASED TO 3 TO 6 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.  HIGHEST AMOUNTS IN THE WARNING AREA WILL
LIKELY BE ACROSS PORTIONS OF HENRY...SCOTT...HARRISON AND NICHOLAS
COUNTIES.

WILL ALSO BE EXPANDING SNOW SOUTH AND WESTWARD.  THIS WILL ADD IN
DUBOIS AND PERRY COUNTIES IN SOUTHERN INDIANA AND
HANCOCK...BRECKINRIDGE...MEADE...HARDIN...LARUE AND MARION COUNTIES
IN KY.  IN THE SOUTHERN PORTION OF THIS ADVISORY WILL BE GOING WITH
1-2 INCHES OF ACCUMULATION.  1 INCH WILL BE POSSIBLE ALONG AND JUST
NORTH OF THE WESTERN KY PKWY WITH UP TO 2 INCHES NEAR THE OHIO RIVER.
ACROSS SOUTHERN INDIANA FROM JASPER THROUGH LOUISVILLE TO
RICHMOND...A GENERAL 2 TO 4 INCH ACCUMULATION IS EXPECTED.

ACROSS FAR SOUTH KY...WILL MAINTAIN CHANCE OF POPS WITH A MIX OF
PRECIP THIS AFTERNOON AS WARMER AIR MOVES IN.  QUITE POSSIBLE THAT
OUR FAR SOUTHERN KY COUNTIES MAY NOT RECEIVE MUCH OF ANYTHING.

UPDATED FCSTS...ADVISORIES...AND GRIDS WILL BE OUT SHORTLY.  FUTURE
ADJUSTMENTS TO THE FCST MAY BE REQUIRED THIS AFTERNOON. WILL KEEP
YOU POSTED AS THE EVENT UNFOLDS.

-JARVIS

.AVIATION (12Z TAFS)...

STRATO-CU DECK DROPPING INTO CENTRAL KENTUCKY THIS MORNING AHEAD OF
CLIPPER SYSTEM. VFR CONDITIONS WILL DROP INTO MVFR WITH OCCASIONAL
IFR VSBYS AND CIGS AFTER 21Z AT SDF AND LEX. SNOW WILL OVERSPREAD
THIS AREA WITH THE HEAVIEST EXPECTED BETWEEN 22 AND 04Z. BWG WILL
DROP TO MVFR AFTER 04Z WITH LIGHT RAIN AND DRIZZLE.  --JA

.SHORT TERM (TODAY AND TONIGHT)...

...HEAVY SNOW WARNING FAR NERN CWA...
...SNOW ADVISORY FROM PAOLI TO STANFORD EASTWARD...
...SPECIAL WEATHER STATEMENT SOUTH...

WARNING AND ADVISORY IN EFFECT FROM 2PM EST THIS AFTERNOON UNTIL
4AM EST WEDNESDAY MORNING.

MAIN FORECAST CHALLENGES INCLUDE AMOUNT OF SNOWFALL ACROSS NERN
PORTIONS OF THE CWA...AMOUNT OF WARM AIR WORKING INTO THE SRN CWA
RESULTING IN LIGHT ICING OR SOLELY LIGHT RAIN...AND THE TRACK OF
THE SYSTEM WHICH COULD GIVE OUR NERN CWA SIG PRECIP AND OUR FAR
SWRN CWA NOTHING AT ALL.

A STRONG AND VERY FAST MOVING CLIPPER IS CURRENTLY LOCATED OVER
NORTH DAKOTA...WHICH IS PRODUCING VISS DOWN TO 3/4SM WITH -SN
ACROSS THE NRN PLAINS. ANOTHER AREA OF LIGHT SNOW IS OCCURRING
WELL DOWNSTREAM...ACROSS PORTIONS OF OUR SRN CWA. THIS HAS
PRODUCED 9-10SM AND ONLY TRACE SNOW AMOUNTS UNDER MID-LEVEL
CLOUDS. SO WILL CONTINUE FLURRIES ACROSS THE SRN CWA THROUGH 11Z.

THE STRONG AFOREMENTIONED CLIPPER WILL QUICKLY APPROACH OUR CWA
TODAY...WITH PRECIP ONSET IN OUR CWA AROUND NOON EST AT THE
EARLIEST. PORTIONS OF OUR NWRN CWA WILL FIRST SEE SNOW...WITH OUR
FAR ERN CWA NOT SEEING PRECIP UNTIL PERHAPS 3-4PM EST. LOOKING AT
FRONTO-G FORCING...NEG EPV...OMEGAS...THE HEAVIEST SNOW WILL OCCUR
NE OF A LINE FROM SCOTTSBURG TO WINCHESTER. BASED ON QPF TRENDS
FROM THE LATEST GFS/NAM/HPC...LOOKS LIKE 3-5 INCHES IS POSSIBLE
WITH LOCALLY HIGHER AMOUNTS IF SIGNIFICANT BANDS CAN FORM. WILL BE
ISSUING A HEAVY SNOW WARNING FOR THESE AREAS.

FOR LOCATIONS FURTHER TO THE WEST...LIGHTER SNOW AMOUNTS WILL
OCCUR. THE 1-3 INCHES ALREADY IN THE GRIDS LOOKS GOOD...SO WILL
ISSUE A SNOW ADVISORY MAINLY FOR AREAS WEST OF THE HEAVY SNOW
WARNING...AND FOR AREAS ALONG AND NE OF A LINE FROM ENGLISH TO
BARDSTOWN TO STANFORD. HIGHER SNOW ADVSY AMOUNTS OF 2-4 INCHES
WILL BE POSSIBLE CLOSER TO THE HEAVY SN WARNING AREA.

OUR FAR SRN CWA WILL WARM INTO THE UPPER 30S...YIELDING ALL RAIN
IF PRECIP CAN EVEN MAKE IT THAT FAR SOUTH. LOCATIONS IN BETWEEN
RAIN ACROSS FAR SRN KY AND SNOW TO THE NORTH MAY SEE SOME LIGHT
ICING MIXED IN WITH THE RAIN/SNOW LATER TONIGHT. SOUNDINGS SUGGEST
SLEET (MAYBE FZRA) MIXING IN MAINLY 00Z OR LATER...SO INITIAL
THINKING WAS TO MAKE A WINTER WEATHER ADVSY IN BETWEEN THE SNOW
ADVSY AND RAIN AREAS. HOWEVER QPF AMOUNTS REALLY DROP OFF...AND
THE GRADIENT IS VERY SHARP BETWEEN AREAS THAT MAY SEE HEAVIER SNOW
AND NOTHING AT ALL. CAN NOT JUSTIFY AN ADVSY FOR QPF AMOUNTS A FEW
HUNDREDTHS AT THIS TIME. INSTEAD WILL TALK ABOUT THIS IN AN SPS.
IF GFS/NAM QPF FIELDS PAN OUT...MAY NOT EVEN SEE A DROP ACROSS THE
SRN CWA. HAVE BACKED OFF ON POPS TREMENDOUSLY DOWN SOUTH...TO SLGT
CHC IN SOME CASES...AND THESE SLGT TO LOW CHC POPS WOULD NOT
SUPPORT AN ADVSY EITHER. THUS DESPITE A BIT OF ICING MIXING IN...QPF
AMOUNTS ARE SO LIGHT THAT IT SHOULD NOT BE A THREAT AT ALL.

THIS CLIPPER HAS THE POTENTIAL TO BE OUR MOST SIG WINTER STORM THUS
FAR THIS SEASON. ALSO GIVEN THAT THE HEAVIEST SNOW COULD FALL DURING
THE EVENING COMMUTE...COULD HAVE QUITE THE IMPACT...ESPECIALLY AS IT
LASTS INTO THE EVENING POST-SUNSET HOURS. TEMPS WILL LIKELY COOL OFF
ENOUGH THAT ROADWAYS TONIGHT WILL UNDOUBTEDLY BE VERY DANGEROUS IN
SPOTS...ESPECIALLY ACROSS THE FAR NRN BLUEGRASS TOWARD WED MORN.
ONE THING TO KEEP IN MIND IS THAT THERE WILL BE AN EXTREMELY SHARP
GRADIENT TO AREAS WITH PRECIP AND AREAS WITHOUT. THUS A SLIGHT
CHANGE IN THE TRACK COULD ALTER AMOUNTS AND PRECIP TYPE
SIGNIFICANTLY. LARGEST THREAT AREA INCLUDES LOCATIONS ALONG AND
NORTH OF A LINE FROM SALEM IN...TO WINCHESTER KY. ALSO...MAY BE
HOLDING ONTO WARNING/ADVISORY TOO LONG...SO DAY SHIFT MAY HAVE TO
TWEAK THE TIMING.

AL

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

WEDNESDAY AND THURSDAY...

A WESTERN UNITED STATES RIDGE WILL KEEP A COLD NORTHWEST FLOW ACROSS
THE LOWER OHIO VALLEY THROUGH THIS FORECAST PERIOD. TEMPERATURES
WILL REMAIN 10 TO 15 DEGREES BELOW NORMAL FOR EARLY FEBRUARY. HIGHS
WILL STAY IN THE 20S WITH LOWS IN THE LOW TO MID TEENS ALTHOUGH SOME
SINGLE DIGITS WILL NOT BE OUT OF THE QUESTION OVER THE BLUEGRASS
REGION AND WHERE SNOW IS ON THE GROUND.  A COUPLE OF CLIPPER SYSTEMS
WILL DROP INTO THE GREAT LAKES DURING THIS PERIOD BUT THE BEST
DYNAMICS WILL REMAIN NORTHEAST OF THE FORECAST AREA. WE WILL SEE
SOME MID AND HIGH CLOUDS BUT NO PRECIPITATION. --JA

FRIDAY THROUGH MONDAY...

CURRENT MODELS CONTINUE TO SHOW A GRADUAL BREAKDOWN OF THE WESTERN
U.S. RIDGE.  MODELS STILL ARE LATCHING ON TO THE IDEA OF BRINGING H5
CLOSED LOW INTO THE NORTH PACIFIC WHICH WOULD LEAD TO TROFFING OFF
THE CALIFORNIA COAST WITH A DOWNSTREAM RIDGE ACROSS THE
INTERMOUNTAIN WEST AND ANOTHER BROAD TROUGH IN THE EAST.  WITH SPLIT
FLOW PATTERNS...MODELS WILL LIKELY FLIP-FLOP AND HAVE TROUBLE WITH
INDIVIDUAL WAVES COMING THROUGH WITHIN THE MEAN FLOW.  MODELS ARE
STILL TRACKING SFC WAVE COMING THROUGH THE GULF COAST STATES. THE
GFS CONTINUES TO BE MORE SUPPRESSED WITH THIS SYSTEM WHILE THE EURO
IS A BIT FURTHER NORTH.  BOTH MODELS KEEP QPF JUST SOUTH OF THE
STATE SO PLAN ON CONTINUING DRY FCST AT THIS TIME.  SFC RIDGING THEN
TO MOVE INTO THE REGION BY THE WEEKEND...KEEPING THINGS PARTLY
CLOUDY AND COLD.  TEMPERATURES STILL WILL HINGE ON CLIPPER
SNOWFALL...SO COULD HAVE A LARGE GRADIENT ACROSS THE STATE.  FOR NOW
HAVE TRENDED TEMPS UP SLIGHTLY FROM PREVIOUS FCST...BUT THEY ARE
STILL WELL BELOW MOS GUIDANCE AND CLOSER TO RAW 2M SFC TEMPS.

-JARVIS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...

KY...HEAVY SNOW WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST
     WEDNESDAY FOR KYZ032-033-035>037-040>043-048-049.

     SNOW ADVISORY UNTIL 4 AM EST /3 AM CST/ WEDNESDAY FOR
KYZ023>025-     028>031-034-038-039-045>047-053>057-067.

IN...HEAVY SNOW WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST
     WEDNESDAY FOR INZ078-079.

     SNOW ADVISORY UNTIL 4 AM EST /3 AM CST/ WEDNESDAY FOR
INZ076-077-     083-084-089>092.

&&

WFO LMK
Hazardous weather outlook, Feb 6, 12:06 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST TUE FEB 6 2007

INZ078-079-KYZ032-033-035>037-040>043-048-049-071715-
SCOTT IN-JEFFERSON IN-TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
JESSAMINE KY-CLARK KY-
1206 PM EST TUE FEB 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAVY SNOW WARNING HAS BEEN POSTED FOR THIS AFTERNOON AND
TONIGHT. SNOW SHOULD BEGIN THIS AFTERNOON WITH THE HEAVIEST SNOWFALL
BETWEEN 4 PM AND 10 PM. THIS WILL NEGATIVELY AFFECT THE EVENING
RUSH HOUR TRAFFIC. TOTAL SNOWFALL AMOUNTS FROM 3 TO 6 INCHES ARE
EXPECTED BEFORE TAPERING OFF TO FLURRIES AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED ALTHOUGH TEMPERATURES WILL FALL
INTO THE 5 TO 10 DEGREE RANGE THURSDAY THROUGH SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS AFTERNOON
AND TONIGHT. USE OUR SPOTTER PHONE LINE...OR E-SPOTTER ON OUR
WEBSITE AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089>092-KYZ023>025-028>031-034-038-039-045>047-
053>057-067-071715-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-
ANDERSON KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
1206 PM EST TUE FEB 6 2007 /1106 AM CST TUE FEB 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SNOW ADVISORY HAS BEEN POSTED FOR THIS AFTERNOON AND TONIGHT.
SNOW THIS AFTERNOON WILL CONTINUE THROUGH THE EVENING. TOTAL
SNOWFALL FROM 1 TO 4 INCHES BY MIDNIGHT WITH THE HEAVIEST AMOUNTS
TO THE NORTH AND EAST OF LOUISVILLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL THIS AFTERNOON AND
TONIGHT. USE OUR SPOTTER PHONE LINE...OR E-SPOTTER ON OUR WEBSITE
AT WEATHER.GOV/LOUISVILLE.

.SPOTTER INFORMATION STATEMENT...

KYZ026-027-061>066-070>078-081-082-071715-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1206 PM EST TUE FEB 6 2007 /1106 AM CST TUE FEB 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME LIGHT RAIN...LIGHT SLEET...OR LIGHT SNOW WILL BE POSSIBLE
THIS AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE MOVES INTO
THE LOWER OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE THIS
AFTERNOON AND EVENING TO THE NATIONAL WEATHER SERVICE. USE OUR
SPOTTER PHONE LINE...OR E-SPOTTER ON OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE.

In the hours before

Special weather statement, Feb 6, 11:02 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 AM EST TUE FEB 6 2007

KYZ026-027-061>066-070>078-081-082-062100-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1102 AM EST TUE FEB 6 2007 /1002 AM CST TUE FEB 6 2007/

...WINTRY MIX POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY THIS
AFTERNOON AND EVENING...

A FAST MOVING CLIPPER SYSTEM WILL SWING THROUGH THE REGION THIS
AFTERNOON AND EVENING AND WILL BRING A WINTRY MIX OF PRECIPITATION
TO SOUTH CENTRAL KENTUCKY.

LIGHT SNOW WILL BEGIN TO DEVELOP LATE THIS MORNING ACROSS OHIO AND
GRAYSON COUNTIES AND THEN MOVE SOUTHEAST INTO MUCH OF SOUTH
CENTRAL KENTUCKY THIS AFTERNOON. CURRENT FORECASTS INDICATE THAT
TEMPERATURES WILL WARM UP INTO THE LOWER TO MID 30S THIS AFTERNOON
WHICH WILL RESULT IN THE SNOW CHANGING OVER TO A MIX OF
SNOW...SLEET AND SOME FREEZING RAIN.

PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT AS THE BULK OF THE
PRECIPITATION IS FORECAST TO STAY NORTH OF THE SOUTH CENTRAL
KENTUCKY REGION. HOWEVER...ANY MIX OF WINTRY PRECIPITATION COULD
LEAD TO SLICK SPOTS DEVELOPING ON AREA ROADWAYS.

SHOULD THIS WEATHER SYSTEM TRACK A BIT FURTHER SOUTH THAN
FORECAST AND TEMPERATURES REMAIN BELOW FREEZING...MORE WINTRY
WEATHER WILL BE POSSIBLE. ADDITIONAL WINTER WEATHER ADVISORIES MAY BE
REQUIRED ACROSS SOUTH CENTRAL KENTUCKY LATE THIS AFTERNOON AND
EVENING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND LOCAL MEDIA FOR
THE LATEST INFORMATION. ADDITIONAL WEATHER INFORMATION AND
FORECASTS CAN BE VIEWED AT OUR INTERNET WEBSITE AT
WEATHER.GOV/LOUISVILLE.

MJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Jefferson

When
February 6, 2:00 PM EST to 10:00 PM EST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
38.786, -85.439 (the zone’s center; the record gives no point)

Four inches of snow fell over parts of Jefferson County.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7698.